Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 12, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Feb 24, 2012, 4:42 PM EST for Durham County, Granville County, Vance County, North Carolina. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2012, 4:42 PM EST (21:42 UTC)
- Expired
- Feb 24, 2012, 5:45 PM EST
- In force
- 63 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Durham County, NC, Granville County, NC, Vance County, NC
The radar
The Raleigh/Durham radar (KRAX), 54 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 5:06 PM EST | TSTM WND DMG | 1 E Durham, NC | SCATTERED TREES AND POWER LINES DOWN THROUGHOUT THE COUNTY. |
| Feb 24, 5:10 PM EST | TSTM WND DMG | 1 Nnw South Henderson, NC | ONE TREE DOWN ON A POWER POLE ON WALTER STREET. |
| Feb 24, 5:15 PM EST | TSTM WND GST 46 | Henderson Oxford Apt, NC | HENDERSON GUSTED TO 46 MPH AT 515 PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 1:19 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
694
WUUS52 KRAH 242142
SVRRAH
NCC063-077-181-242245-
/O.NEW.KRAH.SV.W.0012.120224T2142Z-120224T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
442 PM EST FRI FEB 24 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DURHAM COUNTY IN CENTRAL NORTH CAROLINA
GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
VANCE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 545 PM EST
* AT 436 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
KERR LAKE TO 7 MILES NORTH OF ROUGEMONT...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RESEARCH TRIANGLE PARK...GORMAN...
STEM...BUTNER...
CREEDMOOR...
OXFORD...
KERR LAKE...DABNEY...
MIDDLEBURG...HENDERSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
&&
LAT...LON 3630 7828 3623 7834 3623 7838 3616 7842
3618 7850 3609 7854 3602 7854 3607 7868
3608 7874 3603 7875 3601 7870 3592 7876
3593 7880 3587 7883 3586 7901 3624 7895
3624 7880 3654 7879 3655 7833
TIME...MOT...LOC 2142Z 277DEG 36KT 3664 7855 3632 7888
$$
222 follow-up statements
468
WWUS52 KRAH 242217
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
517 PM EST FRI FEB 24 2012
NCC063-077-181-242245-
/O.CON.KRAH.SV.W.0012.000000T0000Z-120224T2245Z/
DURHAM NC-GRANVILLE NC-VANCE NC-
517 PM EST FRI FEB 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EST
FOR VANCE...SOUTHERN GRANVILLE AND SOUTHERN DURHAM COUNTIES...
AT 512 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 11 MILES NORTH OF WARRENTON TO 7 MILES
SOUTHEAST OF CHAPEL HILL...MOVING EAST AT 40 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... KITTRELL AND GILLBURG.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3655 7833 3630 7828 3624 7833 3623 7838
3616 7842 3618 7850 3609 7854 3602 7855
3607 7868 3608 7874 3603 7875 3601 7870
3592 7876 3593 7880 3587 7883 3586 7901
3606 7890
TIME...MOT...LOC 2217Z 277DEG 36KT 3655 7814 3587 7889
$$
22157
WWUS52 KRAH 242242
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
542 PM EST FRI FEB 24 2012
NCC063-077-181-242252-
/O.EXP.KRAH.SV.W.0012.000000T0000Z-120224T2245Z/
DURHAM NC-GRANVILLE NC-VANCE NC-
542 PM EST FRI FEB 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR VANCE...SOUTHERN GRANVILLE AND
SOUTHERN DURHAM COUNTIES EXPIRES AT 545 PM EST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3655 7833 3630 7828 3624 7833 3623 7838
3616 7842 3618 7850 3609 7854 3602 7855
3607 7868 3608 7874 3603 7875 3601 7870
3592 7876 3593 7880 3587 7883 3586 7901
3606 7890
TIME...MOT...LOC 2242Z 277DEG 36KT 3652 7783 3584 7858
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 3:20 PM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Feb 24, 3:20 PM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 320 PM EST FRI FEB 24 2012 .SYNOPSIS... A STRONG COLD FRONT WILL CROSS THE REGION LATER TODAY. STRONG SOUTHWESTERLY WINDS AND THE POTENTIAL FOR SEVERE WEATHER WILL ACCOMPANY THE FRONT THIS AFTERNOON THROUGH MID EVENING. COOLER AND DRIER CONDITIONS ARE EXPECTED BEHIND THE COLD FRONT FOR THE WEEKEND. && .NEAR TERM /THROUGH SATURDAY NIGHT/... AS OF 310 PM FRIDAY... ...MODERATE RISK OF SEVERE WEATHER WITH DAMAGING WINDS AND POSSIBLE TORNADOES TODAY... THROUGH THIS EVENING: THE SURFACE COLD FRONT ACCORDING TO THE LATEST MESOANALYSIS HAS PUSHED WELL INTO THE NC MOUNTAINS. STRONG TO SEVERE CONVECTION CONTINUES TO STREAK ACROSS SOUTHEAST NC... SUPPORTED IN LARGE PART BY A LOW LEVEL JET STREAK AND ASSOCIATED MASS CONVERGENCE. WITH EARLY-DAY SURFACE HEATING COMBINED WITH WEAK MID LEVEL COOLING... THE COLUMN CONTINUES TO DESTABILIZE WITH SURFACE CAPE ESTIMATED TO BE AROUND 400-1000 J/KG ACROSS THE AREA (AND MEASURED AT AROUND 400 J/KG ON THE SPECIAL 18Z GSO SOUNDING)... ALTHOUGH THE BLOWOFF FROM THESE SOUTHEAST STORMS AND FROM EARLIER SC/GA CONVECTION HAS SPREAD ACROSS EAST-CENTRAL NC AND TEMPERED THE INSTABILITY A BIT HERE... DESPITE SURFACE DEW POINTS WELL INTO THE 60S. THE INTENSE WIND FIELD (0-6 KM SHEAR NEAR 70 KTS AND 0-1 KM SHEAR OF AROUND 40 KTS) WILL REMAIN SUPPORTIVE OF ORGANIZED SEVERE CONVECTION... AND WE HAVE INDEED SEEN THESE DISCRETE CELLS AND BOWING SEGMENTS BECOME MORE ORGANIZED OVER THE WESTERN PIEDMONT... JUST A BIT AHEAD OF THE FRONT... IN THE LAST HOUR. FURTHER DEVELOPMENT INTO A MATURE QLCS SHOULD BRING A WIDESPREAD THREAT OF DAMAGING WINDS FOR THE REST OF THE AFTERNOON INTO EARLY EVENING. ISOLATED TORNADOES REMAIN POSSIBLE GIVEN THE NICELY CURVED HODOGRAPH THROUGH THE LOWEST 3 KM NOTED ON RUC PROXIMITY SOUNDINGS... AND DEEP MOISTURE (BLENDED TPW IMAGERY SHOWING VALUES AROUND 200% OF NORMAL) WITH HIGH DEW POINTS SHOULD ENSURE SUFFICIENTLY LOW LCL HEIGHTS FOR A POSSIBLE STRONG TORNADO OR TWO. A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM FOR ALL OF CENTRAL NC. EXPECT THE SURFACE FRONT AND PRECEDING STORMS TO SWEEP EAST OF THE FORECAST AREA BY MID EVENING... FOLLOWED BY FAIR SKIES AND FALLING TEMPS OVERNIGHT. LOWS 34-42 WITH THE LOWER TROPOSPHERE REMAINING WINDY AND WELL-MIXED OVERNIGHT WITH COLD AIR ADVECTION. FOR SATURDAY/SATURDAY NIGHT: THE MID LEVEL LOW TRACKING OVER LAKES ERIE/ONTARIO AND UP THE ST LAWRENCE VALLEY OVERNIGHT WILL MOVE TO THE CANADIAN MARITIMES SATURDAY... AS THE MID LEVEL TROUGH AXIS SHIFTS OVER NC. THE MSLP GRADIENT REMAINS QUITE TIGHT SUCH THAT WINDS WILL INCREASE ANEW AFTER SUNRISE TO SUSTAINED 17-23 MPH WITH GUSTS TO AROUND 30-35 MPH... LASTING THROUGH EARLY AFTERNOON BEFORE SLOWLY DIMINISHING AS THE LARGE SURFACE HIGH BUILDS IN FROM THE WEST. THESE WINDS COMBINED WITH LOW RELATIVE HUMIDITY VALUES WILL BRING ABOUT A RISK OF ADVERSE FIRE WEATHER CONDITIONS (SEE DISCUSSION BELOW). STRONG LOW LEVEL COLD AIR ADVECTION AND UPSTREAM TEMPS TODAY POINT TO HIGHS OF 52-58 SATURDAY... UNDER MOSTLY SUNNY SKIES. CLEAR SATURDAY NIGHT WITH CHILLY LOWS OF 25-30 AS WINDS DIMINISH TO NEARLY CALM DURING THE NIGHT. -GIH && .SHORT TERM /SUNDAY THROUGH MONDAY/... AS OF 120 PM FRIDAY... THE SOUTHERN STREAM WAVE OVER MEXICO WILL LIFT NORTHEASTWARD AND DEAMPLIFY ACROSS THE CAROLINAS ON SUNDAY. SINCE STABLE SURFACE HIGH PRESSURE (~1030-1035 MB) WILL PREVAIL DURING THAT TIME...EXPECT ONLY CONSIDERABLE HIGH CLOUDINESS IN ASSOCIATION WITH THE WAVE ALOFT. HIGH TEMPERATURES...ADJUSTED DOWN SEVERAL DEGREES FROM THE PREVIOUS FORECAST...ARE EXPECTED TO RISE TO WITHIN A DEGREE OR TWO OF 50 DEGREES. HIGH PRESSURE WILL THEN DRIFT OFFSHORE BUT CONTINUE TO EXTEND WESTWARD ACROSS NC AND MAINTAIN FAIR WEATHER THROUGH EARLY NEXT WEEK. GOOD RADIATIONAL COOLING WITH PROJECTED LOW LEVEL THICKNESSES AROUND 1320 METERS SUGGESTS LOWS IN THE UPPER 20S TO LOWER 30S...WHILE DEVELOPING RETURN FLOW BY LATE MON SHOULD ALLOW TEMPERATURES TO CLIMB INTO THE LOWER TO MIDDLE 60S. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 145 PM FRIDAY... MON NIGHT-TUE NIGHT: A LOW LEVEL WARM ADVECTION REGIME WILL SUPPORT INCREASING MOISTURE IN THE LOWEST 10 THOUSAND FT LATE MON NIGHT AND ESPECIALLY TUE...WHICH WILL PROVIDE FOR INCREASING CLOUDINESS...AND A CHANCE OF SHOWERS MAINLY OVER THE SOUTHERN AND WESTERN PORTIONS OF THE CWFA TUE...AND AREA-WIDE WITH A WARM FRONTAL PASSAGE TUE NIGHT. TEMPERATURES WILL ACCORDINGLY FURTHER MODERATE - MIDDLE 30S TO AROUND 40 DEGREES MON NIGHT...MIDDLE 60S TUE...AND MOSTLY PRIOR TO MIDNIGHT LOWS IN THE MIDDLE 40S TO LOWER 50S (COOLEST NE) COURTESY OF THE PASSING WARM FRONT. WED-FRI: A PAIR OF UPPER TROUGHS...IN A PROGRESSIVE UPPER FLOW PATTERN ACROSS THE CONUS...WILL SUPPORT A COUPLE OF MIGRATORY SURFACE CYCLONES TO OUR NW (MUCH LIKE THE MAJORITY OF THIS WINTER WEATHER SEASON) OWING TO A PERSISTENT 588 DM SUB-TROPICAL RIDGE OVER THE CARIBBEAN. GUIDANCE SUGGESTS THE FRONT TRAILING THE FIRST CYCLONE WILL CROSS THE MIDDLE ATLANTIC REGION WITH A GOOD CHANCE OF SHOWERS (AND PERHAPS A FEW STORMS DUE TO THE PRECEDING WARMTH IN THE 70S) WED INTO WED NIGHT. CLEARING AND TURNING COOLER...BUT STILL ABOVE AVERAGE...FOR THU-THU NIGHT...BEFORE THE THE SECOND FRONTAL SYSTEM BRINGS ANOTHER THREAT OF SHOWERS BY THE END OF THE WORK WEEK. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 105 PM FRIDAY... WITH A COMBINATION OF STRONG GUSTY WINDS AND A PERIOD OF STRONG TO POSSIBLY SEVERE STORMS AHEAD OF AN INCOMING COLD FRONT... ADVERSE AVIATION CONDITIONS ARE LIKELY AT CENTRAL NC TERMINAL FORECAST SITES THIS AFTERNOON INTO EARLY EVENING... FIRST AT INT/GSO 18Z-22Z... THEN AT RDU 19Z-23Z... AND AT RWI AT 20Z-00Z. FAY WILL SEE AN EXTENDED THREAT OF STORMS FROM 18Z THROUGH 00Z AS STORMS TRAIN REPEATEDLY OVER THE AREA. BACKGROUND WINDS FROM THE SW SUSTAINED AT 16-23 KTS WILL OCCASIONALLY GUST TO 25-35 KTS OUTSIDE OF ANY STORMS... AND THIS STRONG WIND SHEAR IN THE LOWEST FEW THOUSAND FEET MAY INDUCE MECHANICAL TURBULENCE THAT COULD BE HAZARDOUS ESPECIALLY TO SMALL AIRCRAFT. NOTE THAT THESE PREFRONTAL WIND IS A STRONG CROSSWIND AT INT. STRONG TO POSSIBLY SEVERE STORMS COULD BRING LOCAL WIND GUSTS IN EXCESS OF 60 KTS WITH A LESSER THREAT OF HAIL THROUGH THE REST OF THE AFTERNOON INTO EARLY EVENING. ISOLATED TORNADOES ARE ALSO POSSIBLE. DOMINANT VFR CIGS/VSBYS WILL DROP TO MVFR AND IFR IN AND NEAR SHOWERS/STORMS. THE RISK OF STORMS WILL BE OVER BY 22Z-02Z... HOWEVER WITH COLD FRONTAL PASSAGE THE WINDS WILL SHIFT AROUND TO WNW (270-300 DEGREES) AND REMAIN STRONG THROUGH THE NIGHT AT 10-20 KTS PERIODICALLY GUSTING TO 20-25 KTS. MAINLY WESTERLY WINDS WILL PICK BACK UP SATURDAY MORNING AT 15-20 KTS SUSTAINED AND GUSTING TO 25-30 KTS. VFR CONDITIONS ARE EXPECTED FROM MID EVENING THROUGH SATURDAY. LOOKING BEYOND EARLY SATURDAY AFTERNOON: WINDS WILL DIMINISH BY 22Z SATURDAY. MVFR/IFR FOG/STRATUS IS POSSIBLE TUESDAY MORNING INTO WEDNESDAY IN ASSOCIATION WITH AN APPROACHING FRONTAL SYSTEM. STRENGTHENING WINDS FROM THE SW ARE ALSO POSSIBLE WEDNESDAY. -GIH && .FIRE WEATHER... AS OF 140 PM FRIDAY... ...RED FLAG WATCH FOR SATURDAY AFTERNOON FOR NORTHWEST PIEDMONT... STRONG GUSTY SOUTHWEST WINDS OF 35 TO 40 MPH AHEAD OF A COLD FRONT WILL SHIFT TO WEST NORTHWEST LATE THIS AFTERNOON AND EVENING IN THE WAKE OF THE EXITING FRONT. TEMPERATURES OUTSIDE SHOWERS ARE IN THE MID TO UPPER 70S THIS AFTERNOON. LOWEST RELATIVE HUMIDITIES WILL BE MODEST... FALLING NO LOWER THAN 35 PERCENT THIS EVENING BEFORE RISING OVERNIGHT. RAINFALL WILL BE SPOTTY IN THE WEST... WITH WIDESPREAD RAINS IN THE EAST OF AS MUCH AS ONE INCH. SCATTERED THUNDERSTORMS ARE FORECAST... MAINLY EAST. BREEZY WEST NORTHWEST WINDS 15 TO 20 MPH WITH GUSTS OF 30 TO 35 MPH ARE EXPECTED BY MID MORNING SATURDAY... CONTINUING INTO THE AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL FALL TO 15 TO 25 PERCENT. HOWEVER IT WILL BE MUCH COOLER WITH HIGHS IN THE 50S. A RED FLAG WATCH WILL BE ISSUED FOR MUCH OF WESTERN NORTH CAROLINA WEST OF HIGHWAY 220. ANY POSSIBLE RED FLAG WATCH WILL BE ADJUSTED SATURDAY MORNING BASED ON RAINFALL FALLING THIS AFTERNOON. && .RAH WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR NCZ007-021>023-038-039-073. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...MWS LONG TERM...MWS AVIATION...HARTFIELD FIRE WEATHER...99
Hazardous weather outlook, Feb 24, 4:16 PM EST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 416 PM EST FRI FEB 24 2012 NCZ009>011-026>028-041>043-077-078-085-086-088-089-252130- VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON- HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 416 PM EST FRI FEB 24 2012 ...TORNADO WATCH 38 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. OUTSIDE OF THE SEVERE WEATHER THREAT... STRONG SOUTHWESTERLY WINDS WILL BECOME WESTERLY BEHIND THE PASSAGE OF A COLD FRONT BY EARLY THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 TO 45 MPH ARE LIKELY. WINDS OF THIS MAGNITUDE MAY PRODUCE ISOLATED DAMAGE TO TREES AND POWER LINES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG WINDS GUSTS OF 30 TO 35 MPH ON SATURDAY COMBINED WITH AFTERNOON RELATIVE HUMIDITIES FALLING TO 20 TO 25 PERCENT WILL RESULT IN ADVERSE FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS DISCOURAGED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ008-024-025-040-074>076-083-084-252130- GRANVILLE-ORANGE-DURHAM-CHATHAM-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 416 PM EST FRI FEB 24 2012 ...TORNADO WATCH 38 IN EFFECT UNTIL 8 PM EST THIS EVENING... ...INCREASED FIRE DANGER IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. INCREASED FIRE DANGER. OUTSIDE OF THE SEVERE WEATHER THREAT... STRONG SOUTHWESTERLY WINDS WILL BECOME WESTERLY BEHIND THE PASSAGE OF A COLD FRONT BY EARLY THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 TO 45 MPH ARE LIKELY. WINDS OF THIS MAGNITUDE MAY PRODUCE ISOLATED DAMAGE TO TREES AND POWER LINES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG WINDS GUSTS OF 30 TO 35 MPH ON SATURDAY COMBINED WITH AFTERNOON RELATIVE HUMIDITIES FALLING TO 20 TO 25 PERCENT WILL RESULT ADVERSE FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS DISCOURAGED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007-021>023-038-039-073-252130- PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY- 416 PM EST FRI FEB 24 2012 ...TORNADO WATCH 38 IN EFFECT UNTIL 8 PM EST THIS EVENING... ...INCREASED FIRE DANGER IN EFFECT UNTIL 9 PM EST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. INCREASED FIRE DANGER. OUTSIDE OF THE SEVERE WEATHER THREAT... STRONG SOUTHWESTERLY WINDS WILL BECOME WESTERLY BEHIND THE PASSAGE OF A COLD FRONT BY EARLY THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 TO 45 MPH ARE LIKELY. WINDS OF THIS MAGNITUDE MAY PRODUCE ISOLATED DAMAGE TO TREES AND POWER LINES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. STRONG WINDS GUSTS OF 30 TO 35 MPH ON SATURDAY COMBINED WITH AFTERNOON RELATIVE HUMIDITIES FALLING TO 20 TO 25 PERCENT WILL RESULT ADVERSE FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS DISCOURAGED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.
In the hours before
Local storm report, Feb 24, 4:19 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
419 PM EST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND DMG DONNAHA 36.23N 80.44W
02/24/2012 FORSYTH NC 911 CALL CENTER
TREES DOWN AT THE INTERSECTION OF 7154 MARTIN FERRY RD.
AND DONNAHA RD.
&&
EVENT NUMBER RAH1200068
MCLAMBLocal storm report, Feb 24, 4:21 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
421 PM EST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND DMG 2 SSW LEWISVILLE 36.07N 80.41W
02/24/2012 FORSYTH NC 911 CALL CENTER
TREES DOWN AT 6868 STYERS FERRY RD.
&&
EVENT NUMBER RAH1200069
MCLAMBLocal storm report, Feb 24, 4:22 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
422 PM EST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND GST PIEDMONT TRIAD APT 36.10N 79.94W
02/24/2012 M53 MPH GUILFORD NC ASOS
GREENSBORO AIRPORT GUSTED TO 53 MPH AT 401 PM
&&
EVENT NUMBER RAH1200070
VINCENTLocal storm report, Feb 24, 4:29 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
429 PM EST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG 2 E ASHEBORO 35.72N 79.78W
02/24/2012 RANDOLPH NC 911 CALL CENTER
TREE DOWN ON POWER LINE AT OLD CEDAR FALLS RD.
&&
EVENT NUMBER RAH1200071
MCLAMBLocal storm report, Feb 24, 4:32 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
432 PM EST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 1 SE WINSTON-SALEM 36.09N 80.25W
02/24/2012 FORSYTH NC 911 CALL CENTER
ONE TREE DOWN ON INTERSTATE BUSINESS 40.
&&
EVENT NUMBER RAH1200072
MWSSpecial weather statement, Feb 24, 4:36 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
436 PM EST FRI FEB 24 2012
NCZ008>011-025-026-040-041-075>077-242300-
CHATHAM-DURHAM-FRANKLIN-GRANVILLE-HALIFAX-HARNETT-LEE-MOORE-VANCE-
WAKE-WARREN-
436 PM EST FRI FEB 24 2012
...STRONG THUNDERSTORMS WILL MOVE THROUGH THE PIEDMONT OF CENTRAL
NORTH CAROLINA INCLUDING THE TRIANGLE REGION THROUGH 600 PM...
AT 433 PM...DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OAK HILL TO JUST
NORTH OF ALBEMARLE... MOVING EAST AT 50 MPH. THIS LINE OF INTENSE
STORMS WILL BE MOVING EASTWARD THROUGH THE TRIANGLE REGION...
INCLUDING WARRENTON... LOUISBURG... OXFORD... CHAPEL HILL...
DURHAM... CARY... RALEIGH... SILER CITY... SANFORD... AND CARTHAGE
BETWEEN 445 PM AND 630 PM.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 60 MPH.
HAIL UP TO ONE INCH IN DIAMETER.
ISOLATED TORNADOES.
TORRENTIAL RAIN.
AREAS IN THE PATH OF THESE STORMS INCLUDE INTERSTATES 40... 85...
AND 95... AS WELL AS THE RALEIGH BELTLINE... INTERSTATE 540... AND
HIGHWAY 1. SINCE THESE STORMS WILL MOVE THROUGH DURING THE HEART OF
RUSH HOUR... MOTORISTS SHOULD USE EXTREME CAUTION... AND EVEN AVOID
TRAVEL IF POSSIBLE AS THESE STORMS PASS THROUGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST THIS EVENING FOR
ALL OF CENTRAL NORTH CAROLINA.
&&
LAT...LON 3651 7784 3582 7826 3552 7871 3534 7853
3527 7858 3525 7862 3526 7883 3517 7913
3521 7925 3504 7946 3506 7957 3527 7971
3551 7977 3552 7956 3584 7954 3586 7902
3624 7895 3624 7880 3655 7879 3654 7790
TIME...MOT...LOC 2131Z 266DEG 43KT 3653 7875 3555 8005
HARTFIELDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 12:07 PM EST | Special Weather Statement | RAH | Cumberland, Hoke, Sampson, Scotland, Wayne | 53 min |
| Feb 24, 1:24 PM EST | Special Weather Statement | RAH | Sampson | 51 min |
| Feb 24, 2:08 PM EST | Fire Weather Watch | RAH | Alamance, Davidson, Forsyth, Guilford, Person, Randolph and 1 more | 16 hr |
| Feb 24, 2:26 PM EST | Special Weather Statement | RAH | Sampson | 64 min |
| Feb 24, 2:37 PM EST | Special Weather Statement | RAH | Forsyth | 53 min |
| Feb 24, 2:58 PM EST | Severe Thunderstorm Warning | RAH | Forsyth | 47 min |
| Feb 24, 3:15 PM EST | Severe Thunderstorm Warning | RAH | Davidson | 60 min |
| Feb 24, 3:35 PM EST | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 55 min |
| Feb 24, 3:49 PM EST | Severe Thunderstorm Warning | RAH | Randolph | 56 min |
| Feb 24, 4:10 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Orange, Person | 65 min |
| Feb 24, 4:16 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Stanly | 49 min |
| Feb 24, 4:34 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Randolph | 56 min |
| Feb 24, 4:36 PM EST | Special Weather Statement | RAH | Chatham, Durham, Franklin, Granville, Harnett, Lee and 4 more | 84 min |
| Feb 24, 5:04 PM EST | Severe Thunderstorm Warning | RAH | Franklin, Wake, Warren | 56 min |
| Feb 24, 5:31 PM EST | Special Weather Statement | RAH | Edgecombe, Halifax, Nash | 89 min |
| Feb 24, 5:38 PM EST | Severe Thunderstorm Warning | RAH | Halifax, Warren | 37 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.